This is something that I have been dealing with going on 2-3 months now. It all started with an abscessed tooth in the back of my mouth. I ended up going to the ER for the extreme pain, and got put on penicillin. It didn't clear up the tooth, so I ended up trying Amoxicillin (bad reaction), pencillin a 2nd time, put me on clindamycin and said I may have been allergic so took me off, then doxycycline for a full round.
Around the time after the clindamycin try, I started to also get symptoms of a throat infection (One doctor would say that it was, another would say that it was not). Sore throat. White on tongue. Something I didn't notice before (but do now) the tongue looks swollen. Throat inflammation.
So, for the throat infection, my GP put me on Azithromycin right after the doxycycline. After about day 3, it had been the best I had felt through this whole ordeal. All the way through day 8 I felt great. On day 8, I started to have symptoms come back more (Fatigue, lightheadedness, throat feeling like it was closing up on me to the point of swallowing something would get lodged in my throat...including pills dissolving half way down my throat).
So, thinking that the first round maybe didn't kill the infection, I went on a 2nd around of azithromycin. Again, felt great on day 2, all the way through day 8 where again, symptoms started to come back. On day 8 or 9, I started to get the swelling feeling in the throat again, swallowing things getting stuck, etc.
Coincidentally, getting into a dentist to get the tooth taken care of finally came along right at the end of the azithromycin round. I told him what had been going on and he didn't seem much worried about it. So again, before pulling the teeth....another round of antibiotics. Again azithromycin due to the bad reaction to amox and the 2nd around of pen in the beginning of this story.
So now here I am, day 3 of the 3rd round of azithromycin and again feeling fine. My tooth extraction is on Wed. What could be causing this swelling in the throat area every time the antibiotics wear off? I've been to the ER and had about every test thinkable (In the beginning they tested me for C. Diff, but I don't think they did for Candida?)
Any advice on why I would get this fatigue/swelling in the throat at the end would be helpful. The doctors seem to draw a blank (GP put me on prilosec thinking that it could be GERD due to the long round of antibiotics, even though the symptoms get worse after antibiotics?)
Let me be clear that this isn't like a "throat just feels inflamed", both times this has happened it was while I was eating and little pieces of the food would get lodged in my throat and wouldn't go down (also when it happened, I took a prednisone that the doctor gave me at the beginning of this whole ordeal, and when I would...I could taste the pill dissolve in my throat on the way down. After a couple hours of taking the prednisone, the inflammation feeling would let up).
You were are so many antibiotics. they are a big contributing factor to candida. I think you absolutely need to resolve that issue. You can go to a natural dr and take natural antifungals or you can take Pharmaceuticals like diflucin or nystatin. Also cut down on sugar. I hope this info helps and keep me posted. LaLa
Yeah the ENT put me on nystatin for a month it looks? And also on the antibiotics...I know, trust me, but when I went to the doctor he told me I had a throat infection and put me on them. How bad I was feeling etc in my throat, I believed it and took what he told me.
Your throat infection might only be candida and not bacterial. Stay away from the antibiotics for now. That is my opinion. You can go to a natural store and buy natural antibiotics. they don't destroy the good bacteria. i.e. oil of oregano, etc. LaLa